Alert archive / Arizona / Dust Storm Warnings in 2013
Dust Storm Warning 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this dust storm warning at Jul 2, 2013, 8:51 PM MST. It was in force for 101 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2013, 8:51 PM MST (03:51 UTC)
- Expired
- Jul 2, 2013, 10:32 PM MST
- In force
- 101 min
- Issued by
- NWS Phoenix, AZ
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this dust storm warning went out at Jul 2, 6:44 PM MST, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 2, 6:44 PM MST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
644 PM MST TUE JUL 2 2013
.SYNOPSIS...
AN UNUSUALLY STRONG HIGH PRESSURE SYSTEM CONTINUES TO DOMINATE THE
WESTERN STATES THROUGH THE WEEK...WITH TEMPERATURES GENERALLY
CONTINUING ABOVE AVERAGE. INCREASING HUMIDITY AND CLOUDS ARE ALSO
EXPECTED AND INCREASED THUNDERSTORM ACTIVITY WILL BRING A CHANCE FOR
BLOWING DUST ACROSS THE LOWER DESERT FOR THE NEXT FEW DAYS.
&&
.DISCUSSION...
STORMS CONTINUE TO STRUGGLE AS THEY MOVE OFF THE HIGHER TERRAIN INTO
THE PHOENIX METRO AREA. IMPRESSIVE LOOKING STORMS OVER CENTRAL
ARIZONA HAVE LONG SINCE DISSIPATED AND HAVE LEFT AN EXTENSIVE AREA
OF CIRRUS OVER THE EASTERN HALF OF THE FORECAST AREA. OUTFLOW
BOUNDARIES THAT WERE MOVING SOUTHWARD EARLIER THIS AFTERNOON HAVE
LARGELY WASHED OUT. MEANWHILE THE PSR 00Z SOUNDING AS WELL AS A FEW
MDCRS SOUNDINGS INDICATE A FAIRLY SUBSTANTIAL WARM LAYER ABOVE
700MB. WITHOUT ANY OBVIOUS OUTFLOW BOUNDARIES TO BREAK THAT
CAP...OUR CHANCES FOR STORMS ACROSS THE METRO APPEAR SLIM. I TRIMMED
BACK POPS QUITE A BIT AND JUST MENTIONED A CHANCE OF SPRINKLES FOR
THIS EVENING.
MEANWHILE...STORMS ARE LOOKING PRETTY HEALTHY ACROSS EASTERN
ARIZONA. SPC SLIGHT RISK EXTENDS INTO THE EXTREME EASTERN PORTION OF
OUR CWA WHICH COINCIDES WITH THE TRAJECTORY OF A SHORTWAVE TROUGH
MOVING THROUGH NEW MEXICO. BEST CHANCES FOR PRECIP ACROSS OUR
FORECAST AREA ARE FROM GLOBE EASTWARD THIS EVENING...AND I ADJUSTED
POPS SLIGHTLY IN THAT AREA.
&&
.PREVIOUS DISCUSSION...
MOST MODEL GUIDANCE STILL SHOWS HIGH TEMPERATURES APPROACHING 112
FOR BOTH WEDNESDAY AND THURSDAY. AS WAS THE CASE TODAY...ANY DEBRIS
CLOUDINESS FROM CONVECTION COULD KEEP THE MERCURY FROM RISING TO
THIS LEVEL. APPEARS WE WILL HAVE DIFFICULTY REACHING OUR EXCESSIVE
HEAT WATCH CRITERIA...THOUGH WILL ELECT TO LET OVERNIGHT CREW
REASSESS WHEN THE EXTENT OF OVERNIGHT CONVECTION IS BETTER KNOWN.
ALTHOUGH WE WILL LIKELY NOT REACH OUR HIGH TEMP CRITERIA...OUR 100
DEGREE AVERAGE DAILY CRITERIA COULD STILL BE MET.
LOW GRADE MONSOON WILL LIKELY CONTINUE FOR THE NEXT FEW DAYS...WITH
CONVECTION DEVELOPING MAINLY OVER THE HIGHER TERRAIN. THURSDAY COULD
SEE LESS DEVELOPMENT...ESPECIALLY IF THE AIRMASS GETS WORKED OVER
THIS EVENING.
FRIDAY INTO THE WEEKEND WILL SEE A SLIGHT DECREASE IN TEMPERATURES
TO NEAR NORMAL READINGS...AS AN UPPER LEVEL TROUGH MOVES INTO THE
PACIFIC NORTHWEST AND THE UPPER LEVEL RIDGE DECREASES IN INTENSITY
AND SLIPS FURTHER TO THE SOUTH. MODEL SOUNDINGS KEEP PWAT ABOVE ONE
INCH THROUGH THE EXTENDED PERIOD AND SHOW SUFFICIENT INSTABILITY TO
CONTINUE KEEPING A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS IN
THE FORECAST PACKAGE. THESE WILL DEVELOP MAINLY ON THE HIGHER
TERRAIN...THOUGH CANNOT RULE OUT STORMS MOVING INTO THE LOWER
DESERTS.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
CHANCES FOR PRECIP AND BLOWING DUST AT THE PHOENIX TERMINALS LOOKING
PRETTY SLIM BASED ON RADAR TRENDS AS OF 0140Z. WILL HANG ONTO THE
BKN CIGS AND EARLIER THAN USUAL WIND SHIFT...BUT NOT ANTICIPATING
WIDESPREAD BLDU. PERHAPS BRIEF REDUCTIONS TO 5-6SM...BUT THAT
APPEARS TO BE IT.
MEANWHILE TO THE WEST...SHOULD ONLY SEE DEBRIS CLOUDS AND BREEZY
WINDS THROUGH TONIGHT INTO WEDNESDAY.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND WITH A
POTENTIAL WARM-UP EARLY NEXT WEEK. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON OVER THE HIGHER
TERRAIN TO THE NORTH AND EAST OF PHOENIX...POSSIBLY REACHING THE
LOWER DESERTS ON FRIDAY. THE MAIN IMPACTS FROM THESE STORMS WILL BE
LIGHTNING AND GUSTY OUTFLOW WINDS...WITH A FEW OF THEM PRODUCING
BRIEF HEAVY DOWNPOURS. A GRADUAL DECREASE IN LOW-LEVEL MOISTURE
SHOULD TAKE SHAPE WITH MINIMUM HUMIDITIES LOWERING FROM THE UPPER
TEENS ON FRIDAY TO UPPER SINGLE DIGITS NEXT TUESDAY. WINDS WILL BE
MOSTLY LIGHT AND FAVOR TYPICAL DOWNSLOPE/UPVALLEY PATTERNS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...EXCESSIVE HEAT WARNING UNTIL 8 PM MST THURSDAY
AZZ020>023-025>028.
CA...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT THURSDAY CAZ031>033.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...LEINS/MCLANE
AVIATION...LEINS
FIRE WEATHER...PERCHAHazardous weather outlook, Jul 2, 2:36 PM MST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 236 PM MST TUE JUL 2 2013 AZZ022-023-027-028-031300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 236 PM MST TUE JUL 2 2013 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM MST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. EXCESSIVE HEAT WILL CONTINUE TODAY AND TONIGHT ACROSS THE CENTRAL DESERTS...AND HIGH TEMPERATURES WILL CLIMB IN EXCESS OF 110 DEGREES OVER THE HOTTER LOCALES. ISOLATED THUNDERSTORMS WITH AREAS OF DENSE BLOWING DUST ARE ALSO POSSIBLE ACROSS WESTERN MARICOPA COUNTY TONIGHT...WHICH MAY AFFECT GILA BEND AS WELL AS MOTORISTS ON BOTH INTERSTATE 10 AND INTERSTATE 8. GUSTY THUNDERSTORM OUTFLOW WINDS IN EXCESS OF 40 MPH AS WELL AS DENSE BLOWING DUST ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. EXCESSIVE...AND POSSIBLY DANGEROUS...HEAT WILL PERSIST THROUGH AT LEAST THURSDAY EVENING. HIGH TEMPERATURES WILL EXCEED 110 DEGREES EACH DAY...AND OVERNIGHT LOWS WILL STAY IN THE MID 80S TO LOW 90S. IN ADDITION...THUNDERSTORMS FORMING OVER THE HIGHER TERRAIN EAST OF PHOENIX MAY PRODUCE GUSTY OUTFLOW WINDS IN EXCESS OF 40 MPH...AS WELL AS DENSE BLOWING DUST...EACH NIGHT THIS WEEK. CHANCES OF THUNDERSTORMS ACTUALLY MOVING INTO THE LOWER DESERTS ARE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ024-031300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 236 PM MST TUE JUL 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 40 MPH...DENSE BLOWING DUST OVER LOWER ELEVATIONS...AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY THROUGH MONDAY. PRIMARY WEATHER HAZARDS ASSOCIATED WITH THE THUNDERSTORMS INCLUDE GUSTY WINDS IN EXCESS OF 40 MPH...DENSE BLOWING DUST ACROSS LOWER ELEVATIONS...BRIEF MODERATE TO HEAVY RAIN...AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ020-021-025-026-CAZ031>033-031300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 236 PM MST TUE JUL 2 2013 /236 PM PDT TUE JUL 2 2013/ ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. EXCESSIVE AND DANGEROUS HEAT WILL PERSIST THROUGH TONIGHT. HIGH TEMPERATURES OVER THE HOTTER DESERTS WILL EXCEED 110 DEGREES IN MANY LOCALES AND OVERNIGHT LOWS WILL REMAIN ELEVATED...IN THE MID 80S TO LOW 90S OVER THE WARMEST DESERTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. EXCESSIVE AND POTENTIALLY DANGEROUS HEAT WILL PERSIST THROUGH AT LEAST THURSDAY EVENING. HIGH TEMPERATURES WILL EXCEED 110 DEGREES ACROSS MANY OF THE HOTTER DESERTS AND OVERNIGHT LOWS WILL REMAIN ELEVATED...RANGING FROM MID 80S TO LOW 90S OVER THE WARMEST DESERTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ030-031300- JOSHUA TREE NATIONAL PARK- 236 PM PDT TUE JUL 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Jul 2, 7:33 PM MST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
733 PM MST TUE JUL 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 3 ENE CLAYPOOL 33.45N 110.77W
07/02/2013 M67 MPH GILA AZ TRAINED SPOTTER
&&
EVENT NUMBER PSR1300051
MOSpecial weather statement, Jul 2, 7:43 PM MST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
743 PM MST TUE JUL 2 2013
AZZ024-028-030345-
GILA AZ-PINAL AZ-MARICOPA AZ-
743 PM MST TUE JUL 2 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 845 PM MST
AT 739 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR TOP OF THE WORLD...MOVING SOUTHWEST AT 35
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUPERIOR...
BOYCE THOMPSON ARBORETUM...
QUEEN VALLEY...
FLORENCE JUNCTION...
FLORENCE AND MAGMA...
MERRILL RANCH...
COOLIDGE... RANDOLPH AND COOLIDGE AIRPORT...
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3324 11096 3310 11115 3287 11149 3278 11159
3351 11157 3367 11115
TIME...MOT...LOC 0243Z 045DEG 29KT 3333 11106
LEINSLocal storm report, Jul 2, 7:59 PM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
759 PM MST TUE JUL 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG PERIDOT 33.30N 110.45W
07/02/2013 GILA AZ TRAINED SPOTTER
4-6 INCH DIAMETER BRANCHES DOWN AND SOME SHINGLE DAMAGE
&&
EVENT NUMBER PSR1300052
MOThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:28 PM MST | Severe Thunderstorm Warning | PSR | Gila | 62 min |
| Jul 2, 7:43 PM MST | Special Weather Statement | PSR | Pinal | 62 min |
| Jul 2, 8:02 PM MST | Blowing Dust Advisory | PSR | 49 min |
Nearby
Dust Storm Warnings in Arizona, 2013Every dust storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.